MAUDE Adverse Event Report: STRYKER GMBH DRILL SLEEVE, LOCKING Ø4.3MM, SHORT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH DRILL SLEEVE, LOCKING Ø4.3MM, SHORT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 705042
Health Effect - Clinical Code Injury (2348)
Date of Event 05/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device not yet returned.When additional information becomes available it will be provided on a supplemental report.
 
Event or Problem Description
During axsos df surgery, a piece of the drill sleeve stuck into a scrub nurse's hand.The broken piece was completely removed from the hand.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event that drill sleeve, locking 4.3mm, short was alleged of 'breakage during surgery' could not be confirmed, since the returned device is conforming to specifications, fully functional and presents no sharp edges whatsoever.More detailed information about the complaint event must be available in order to determine the root cause of the complaint event.The device inspection revealed the following: the product return for this product inquiry was received and analysed: 4 drill sleeves were returned, 3 of which have the lot number k0741ae.Those drill sleeves were inspected and none of them have any apparent broken part, or sharp edges.2 drills of catalog# 705043 were also shipped back.None of the two drills is broken, but one of them shows significant signs of wear, as circular traces deforming the material can be noticed all over the length.Both the drills can go through all 4 drill sleeves without any problems.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.

Brand Name
DRILL SLEEVE, LOCKING Ø4.3MM, SHORT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7605700
Report Number0008031020-2018-00466
Device Sequence Number16618867
Product Code LXH
UDI-Device Identifier07613327083620
UDI-Public07613327083620
Combination Product (Y/N)N
PMA/510(K) Number
K141121
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number705042
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2018
Initial Date Received by Manufacturer 05/25/2018
Supplement Date Received by Manufacturer08/10/2018
Initial Report FDA Received Date06/15/2018
Supplement Report FDA Received Date08/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;